Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Inner ear balance problem taking medicines and doing physical exercises dizziness once in a while not able to stand firmly anxiety and sweating results of MRI ECG and heart normal no diabetes pulse rate 55 - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
Doctor :   Hi
Doctor :   Please proceed with your query.
User :   Hello Dr
Doctor :   Ok
User :   My dad, 64 years old, having some inner ear balance problem.
Doctor :   Ok
User :   he is taking medications prescribed. Also, continuing the physio exercises.
Doctor :   I would like to know few more things as this would help me in suggesting you better: User :   However, he gets symptom (dizziness) once in a while (3 times in last 3 years).
User :   sure
Doctor :   May I know when does he have the dizziness usually in a day?
Doctor :   Ok
Doctor :   Does he has dizziness while walking?
User :   So far, thrice. First time: Evening 5 pm - when he traveled on a bus and when the bus claims a tiny slope. The total travel is 25 mins, 10 kms.
Doctor :   And does he misses his balance?
User :   On the first time, yes, he cant event stand firmly - lot of anxity as well.
User :   It last for about 3 to 4 minutes.
Doctor :   Ok
User :   Plenty of sweating.
Doctor :   Did you see a doctor for this?
Doctor :   Ok
User :   He got very similar symptom, when he was undergone a testing (audio symmetry) - where doctor spray water into his ear.
Doctor :   OK
User :   Treatment: Yes, we did MRI for brain, ECG and 24 hours holter test for heart as well.
Doctor :   Does he suffer with any diagnosed medical conditions?
User :   Test results of MRI (Brain) and Heart - fortunately - are normal.
User :   He leads active life and do not suffered with any other medical conditions.
Doctor :   May I know the medications he is on at present?
Doctor :   Ok
Doctor :   No problem.
User :   I am sorry, I dont have at this moment, but can get back in another 30 mins or so.
User :   His pressure is little low.
Doctor :   After going through the description provided by you I feel that dizziness could be due to inner ear imbalance, low BP, low sugar levels.
Doctor :   OK
User :   it was 60 - 90 when doctor measured during last visit.
User :   But, one of the doctor told it is normal at this age for hardworkers.
User :   Another doctor told, it is an issue.
Doctor :   Ok
User :   As per the recent blood test, His sugar level are fine. Cholesterol level are within normal limit.
Doctor :   As the holter ecg is normal and mri too is normal and blood sugar levels too are normal, I feel there is no need to worry.
Doctor :   It could be most probably due to inner ear infection producing imbalance.
Doctor :   We call this as Vestibular neuronitis.
Doctor :   Yes, this can be cured with anti histamine medications and regular exercises.
User :   so, is there a way to permanently cure this?
Doctor :   Yes many people suffer with this condition for many years.
User :   He has this problem - for about 3 years.
Doctor :   The medications would be for 15 to 20 days but needs to follow regular exercises.
User :   How long he should take medications?
User :   Ok, but our doctor given medications and told it should taken for life time.
Doctor :   I would like to take him to a neurologist and get him examined completely.
Doctor :   I would also like to know the medications he is taking.
User :   Ok, second questions, when he gets this symptom (dizziness), is there a first aid to control the symptom?
User :   What are the do and donts - during the symptom?
Doctor :   The major symptoms would be dizziness while walking and actually it would hinder the daily activities.
Doctor :   It can also produce sweating as the person would be stressed and anxious to know the cause.
Doctor :   During the episode it is advised to sit and take rest till the dizziness is over.
Doctor :   Avoid excess intake of salt.
Doctor :   OK
Doctor :   Was he doing any activity during this episode?
User :   Now he is having similar (slighter) symptom. His pressure is 120-80 and pulse shows as 55 (as per the measurement by digital meter).
Doctor :   OK
Doctor :   Other than dizziness, any other symptoms?
Doctor :   Yes, it has to be avoided.
User :   Yes, till just before symptom, he was doing some work.
User :   Now, he is taking rest.
User :   You said excess salt should be avoided.
Doctor :   Ok
User :   But, my mother told he took a cup of salt water (i dont knwo who suggest)
User :   I just spoke to my parents over phone.
Doctor :   I would suggest to see a neurologist and get him evaluated as this is a curable cause and he will fine very soon.
Doctor :   No, need.
User :   So, should I suggest something here? take some sugar or something?
Doctor :   Ask them to check his sugar levels and if that is normal nothing else would be required.
User :   and, the pulse 55 - is this normal?
Doctor :   The pulse is on the lower range but it is possible to see in elderly people.
User :   ok
Doctor :   Are there any more queries for me to help you with?
User :   alright, thanks doctor.
Doctor :   sure.
Doctor :   Thanks for consulting me
Doctor :   Take care
User :   i will get back to you, after noting the list of medications he is taking.
User :   no other questions, at this moment
Doctor :   Bye for now.
User :   Thank hou
User :   Thank you
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor